GET THE APP

Dapsone Hypersensitivity Syndrome- A Fatal Adverse Drug Reaction | Abstract
Internal Medicine: Open Access

Internal Medicine: Open Access
Open Access

ISSN: 2165-8048

Abstract

Dapsone Hypersensitivity Syndrome- A Fatal Adverse Drug Reaction

Sunil Kumar Gothwal, Surendra Khosya and Nilesh Gharpure

Dapsone (4,4'-Diaminodiphenylsulphone) is simplest, oldest, cheapest, most active antibacterial agent belongs to sulphone family. It is used to treat various infections such as Hansen?s disease, cutaneous mycetoma, Pnemocystis carinii etc. It is also employed in many immune and hypersensitivity disorders like dermatitis herpetiformis, vasculitis, polyartritis nodosa etc. Dapsone can cause several adverse reactions ranging from simple rashes to multiorgan involvement. Here we are reporting a rare case so called dapsone syndrome or DHS (Dapsone Hypersensitivity Syndrome), which include skin eruption (rash), fever and internal organ involvement like hepatobiliary, pulmonary, hematological and neurological and others. Our patient presented with fever, skin eruption, jaundice, and anaemia which responded to withdrawn of dapsone and intravenous steroids.